Skip to content
My WebMD Sign In, Sign Up
What is going on with my body?
avatar
An_250830 posted:
I've asked several doctors many questions pertaining to these two problems I've been having, with no luck. Just hoping someone can shed at least a little light on my situation, or at least relating with similar experience. Maybe I'm not alone, ya never know.
So, I've never had any vaginal problems until I was diagnosed with herpes about 9 months ago. Since then I've had 2 UTIs and 2 yeast infections. Not sure they're related, but it just seems kinda weird given that I've had no problems before. I've looked everywhere on the net, asked doctors, but can't find anything. I'm wondering if it's because there's not enough research. Has anyone had anything similar? Like something you are sure is herpes related but couldn't possibly be because there's no proof. I've had just general poor health ever since then (ear infections, constant colds, etc.). Is it possible to have immune problems from herpes? It's type 1 and I've only had one outbreak.

Also, on another note, the second yeast infection was caused by the antibiotics used to treat the second UTI, which has been the worst thing that has ever happened to my vagina. Anyway, I think I have everything mostly under control now, except some mild itching down there. So, I bought some topical benzocaine (Vagisil) to help. It helped, but it also nearly knocked me out. I've had dental work done where I get Novocaine injections and after the epinephrine wears off, I get pretty sedated, "marijuana high" almost. My dentist said this is normal, happens sometimes to some people, and not to worry. I did some research, and the "caine" family comes in esters and amides, benzocaine and Novocaine are esters whereas lidocaine is an amide. I've never (as much as I can remember) had a problem with lidocaine. I'm guessing it's hypersensitivity to esters, but I can't find much information on the subject. It's so bad that I can't use the cream anymore because it makes me so sedated, just by applying it to my vagina.

I'm just pretty generally dissatisfied with my experience as a vagina owner and I'm thinking about getting a refund. Too much maintenance required.
Reply
 
avatar
georgiagail responded:
It is highly unlikely having HSV1 is connected to your yeast infections, UTI's, colds and ear infections.

The antibiotics you took for the UTI very likely triggered the outgrowth of yeast causing the yeast infection; this isn't unusual. Keep in mind that the vaginal tract normally contains both bacteria and yeast; the presence of one tends to keep the other in check. When one takes antibiotics for a bacteria infection (i.e., the UTI) these medications can affect ALL bacteria in the body (which is why some folks get diarrhea from antibiotics)...including the amount of normal bacteria in the vagina, allowing an overgrowth of the normal amount of yeast...the end result is a yeast infection.

Gail
 
avatar
An_250830 replied to georgiagail's response:
I know that I got my yeast infection from the antibiotics. I was asking about the benzocaine.
 
avatar
georgiagail replied to An_250830's response:
It's not unusual that Benzocaine might leave one sedated.

Gail


Helpful Tips

Hysterectomy
I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.